Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 55, NWS State College, PA
NWS State College, PA issued this severe thunderstorm warning at Jun 2, 1995, 7:02 PM EDT for Lebanon County, Pennsylvania. It was in force for 58 min.
The area
The counties it named.
The facts
- Issued
- Jun 2, 1995, 7:02 PM EDT (23:02 UTC)
- Expired
- Jun 2, 1995, 8:00 PM EDT
- In force
- 58 min
- Issued by
- NWS State College, PA
- Area
- Whole counties
County Lebanon County, PA
The radar
The State College radar (KCCX), 144 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 11.0 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 828 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KCTP 022302 RRA SVRCTP PAC075-030000- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE STATE COLLEGE PA 702 PM EDT FRI JUN 2 1995 THE NATIONAL WEATHER SERVICE IN STATE COLLEGE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 800 PM EDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN PENNSYLVANIA ...LEBANON COUNTY AT 700 PM...WEATHER SERVICE RADAR SHOWED A SEVERE THUNDERSTORM OVER DAUPHIN COUNTY NEAR DEOTATE. THE STORM WILL MOVE INTO LEBENON COUNTY BY 705 PM SOUTH OF PALMYRA. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 2, 9:56 AM EDT, 9 hours 6 minutes earlier.
Area forecast discussion, Jun 2, 9:56 AM EDT, 9 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 945 PM EDT THU JUN 1 1995 PIT SOUNDING SHOWING A DEEP LAYER OF MOISTURE OVER STATION WITH PW OF 1.41 AND K INDEX OF 32. KCCX RADAR SHOWING A FEW SPRINKLES ACROSS NE PA OTHERWISE NO PRECIP IN CWA. TO OUR WEST...KPBZ RADAR SHOWING RW- AND A FEW TRW MOVING NNE ACROSS OH. ALTHOUGH THE ATMOSPHERE IS PRIMED FOR HEAVY RAIN...HAVING A HARD TIME FINDING A MECHANISM TO SPARK TRW ACROSS AREA. SFC LOW TRACKING NE ACROSS OH LATE THIS AFTN WILL AID IN RW/TRW ACROSS OH AND WESTERN PA FOR THE LATE AFTN AND EVE HOURS. 94Q HAS 1 INCH TOTAL FOR W PA THRU 12Z SAT. NGM GRIDDED DATA HAS CLOSE TO A HALF-INCH FOR CENTRAL PA THRU 12Z SAT (THIS ALREADY IN JEPRDY AS PRECIP HAS YET TO MOVE INTO CWA THIS AM). PIT... NOT ENTHUSIASTIC ABOUT FFA. BEST AREA WOULD BE WESTERN 1/4 OF PA. TEMPS MAY HAVE TO BE REVISED UPWARD ACROSS CENTRAL PA...SOME AREAS HAVE HAZY SUNSHINE... TEMPS CLIMBING. WOlULD LIKE TO SEE ONE MORE MODEL RUN... WINTHER
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 2:56 PM EDT | Severe Thunderstorm Warning | CTP | Bedford | 64 min |
| Jun 2, 3:35 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 40 min |
| Jun 2, 4:10 PM EDT | Flash Flood Warning | CTP | Fulton | 3 hr |
| Jun 2, 4:38 PM EDT | Severe Thunderstorm Warning | CTP | Potter | 67 min |
| Jun 2, 4:43 PM EDT | Flash Flood Warning | CTP | Bedford, Somerset | 3 hr |
| Jun 2, 5:38 PM EDT | Severe Thunderstorm Warning | CTP | Blair, Huntingdon | 67 min |
| Jun 2, 5:45 PM EDT | Severe Thunderstorm Warning | CTP | Fulton | 60 min |
| Jun 2, 5:55 PM EDT | Severe Thunderstorm Warning | CTP | Franklin | 65 min |
| Jun 2, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | Cumberland, Perry | 63 min |
| Jun 2, 6:12 PM EDT | Severe Thunderstorm Warning | CTP | Adams | 63 min |
| Jun 2, 6:40 PM EDT | Severe Thunderstorm Warning | CTP | Dauphin | 65 min |
| Jun 2, 7:24 PM EDT | Severe Thunderstorm Warning | CTP | Schuylkill | 66 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.